Are you taking too much acetaminophen?



Related Articles

Nobody is immune to aches and pains — be it headaches, hangovers or horrible cramps, we've all had to reach for some acetaminophen at some point in our lives, some of us more than others. And that's why you need to know that the U.S. Food and Drug Administration (FDA) late last week revised guidance on maximum dose of some over-the counter (OTC) drugs containing acetaminophen and how the liver can be adversely affected.

The FDA is urging manufacturers to clarify that the maximum daily dosage should be 4,000 mg in a 24-hour period for the liver warning.

Liver warning

This product contains acetaminophen. Severe liver damage may occur if you take  

  • more than 4,000 mg of acetaminophen in 24 hours
  • with other drugs containing acetaminophen
  • 3 or more alcoholic drinks every day while using this product

As holiday season begins, some of us will be likely overdoing it with cocktails, food or both. So remember, just because it's over-the-counter doesn't mean it can't hurt you. Be safe, don't exceed the maximum dosage and take care of your livers and yourselves.